MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT
Catalog Number A2101
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 4 reports inked to mfg report numbers and is for the second ultra base unit used: 3004608878-2025-00233 3004608878-2025-00236.3004608878-2025-00237.A facility reported that the terminal was not clamping properly and springs open; has to be forced shut, cannot be opened on its own and is getting progressively worse.A second mayfield was used to finish the surgery, but the same problem occurred.The patient was under anesthesia, and the device was in contact with the patient; however, no harm resulted.The issue occurred prior to the surgery, and surgical delay was less than 30 minutes.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated field: d4, d9, g3, g6, h2, h3, h6, h11.The mayfield ultra base unit (a2101) was returned for evaluation: failure analysis- inspection of the returned unit reveals that the handle does not close properly and requires repair.The base casting is found to have deep scratches on the inside, and these are damaging the connecting element and preventing a secure hold.The base casting must be replaced along with the necessary pins, the shock cushion is worn and needs to be replaced.To remove the handle, the left bracket must be opened, the pin replaced, and the end cap re-drilled.The 6-inch transition element is severely bent and must be replaced to prevent damage and ensure proper function of the handle assembly.Also, the pin on the right bracket is broken and the adjustment wrench is missing.After reassembly and adjustment of the base handle, the unit's function must be tested.Root cause - the complaint is confirmed via inspection of the unit.The handle of the base unit did not close properly, the base casting had deep scratches on the inside that were damaging the connecting element.The transitional was severely bent and the pin on the right bracket was broken.The probable root cause is rough and improper handling of the unit.No further corrective action beyond the required repairs is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD ULTRA BASE UNIT
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23796812
Report Number3004608878-2025-00234
Device Sequence Number10544665
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD MODIFIED SKULL CLAMP
Patient SexUnknown